MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. PADLOCK CLIP DEFECT CLOSURE SYSTEM; DEFECT CLOSURE DEVICE
Model Number C910001
Health Effect - Clinical Code Injury (2348)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Contrary to the instructions for use, the user did not inspect the clip position within the housing prior to use and the deployment handle stay was removed prior to intubation.Statements in the instructions for use include: "twist and pull the safety cap gently to remove.Caution: inspect clip delivery housing closely, and circumferentially, to make sure that none of the clip's points extend beyond the distal rim/edge.If any clip points extend beyond distal rim/edge, carefully replace safety cap, do not use this product, contact your local product specialist or customer service representative, and use a different device for procedure.Do not remove the handle stay until endoscope with loaded padlock clip defect closure system is in position over defect and ready for deployment." examination of the device subject of the reported event confirmed the clip to be advanced on the housing, and found the device to be otherwise functional.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.A us endoscopy representative advised the user facility regarding use of the padlock defect closure device, including checking the position of the clip points prior to intubation and maintaining the handle stay until ready to deploy.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during intubation of an endoscope with a padlock clip defect closure system attached, the user was unable to advance past the upper esophageal sphincter.Upon withdrawal of the device, the user noted the points of the clip were protruding past the deployment housing.The user reported local trauma to the patient's oropharynx with no treatment required and the procedure was completed with another padlock device.

Brand Name
PADLOCK CLIP DEFECT CLOSURE SYSTEM
Common Device Name
DEFECT CLOSURE DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor, oh
MDR Report Key10200759
Report Number1528319-2020-00020
Device Sequence Number16674364
Product Code PKL
UDI-Device Identifier00816765013793
UDI-Public(01)00816765013793
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180689
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberC910001
Device Catalogue NumberC910001
Device Lot Number1916345
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2020
Initial Report FDA Received Date06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1